To answer the question regarding when you can resume your normal medication including aspirin, it depends on what type of medication you are currently on. In general, you should be able to resume all your medications after the surgery. However, with aspirin or any medication that is a blood thinner which causes your blood to thin, it will need to be discussed and planned out with your surgeon. Typically with aspirin, it depends on what the reason is that you are taking aspirin that will help determine whether or not you should be able to resume immediately after the surgery or if you would have to wait for at least a week after your surgery to resume your aspirin.Therefore to best answer this question, this is something you have to discuss with your surgeon before stopping or resuming your medication
How Long After Surgery Before I Can Resume my Normal Meds Including Aspirin Products?
Doctor Answers (8)
Medicines after surgery
Ask your plastic surgeon when to resume all of your medications. His or her own protocol for medication will be unique due to experience. Any medication that is necessary to keep medical illnesses in check should be started fairly quickly, or never stopped. When it comes to blood thinning type meds, such as aspirin, this depends on the severity of the need to take it. Your heart and your brain are more important than your breasts. Minor bleeding in the breasts can be accomated for with drains. A stroke or heart attack is much more difficult to fix.
Resuming aspirin after surgery
You will definitely need to check with your surgeon and follow their advice. In my practice, the resumption of aspirin depends on the type of surgery that was done and how important it is that you are on aspirin. if you need the aspirin to prevent a stroke, for example, I would be more likely to let you resume taking it earlier, but always check with your surgeon first.
You might also like...
Resuming normal medications post surgery
I generally recommend waiting about 2-3 weeks post-op, depending on the type of surgery, before resuming medications. To be on the safe side, you should always check with your surgeon before taking any medications.
Resuming medications after surgery
The short answer is "Ask your doctor." Only he or she is in the position to know exactly what surgery you had, what your medications are, what your medical history is, etc. So please check with your surgeon. It can be dangerous to stop some medications abruptly.
Resuming Aspirin after surgery
Always ask your surgeon for specific instructions regarding taking or withholding your usual prescription medications, over the counter medications, or supplements. Many medications and herbal preparations can have adverse effects or interactions with other medications involved in surgery. In my practice, I have my patients go off "blood thinners", medications which affect clotting up to 2 weeks before and 2 weeks after surgery. Aspirin is the most obvious, but there are many medications which contain aspirin and non-steroidal antiinflammatories (NSAIDS- like ibuprofen and motrin,advil). Many herbal preparations also can cause post-operative bleeding such as garlic, ginseng, and ginkgo biloba. Depending on your surgery, the medication and your doctors preference, this interval can be different.
Resuming Aspirin after Breast Reduction?
Your plastic surgeon will be your best resource when it comes to the use of medications, resuming activities/exercise and other postoperative questions. Much of your management will likely depend on how you do after surgery ( and whether or not you experience any complications). Online consultants, although helpful in some circumstances, may provide advice that can be confusing and/or different than what your plastic surgeon ( who is ultimately responsible for your care) would advise.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.